MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 3-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 3-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J683H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in 2210968-2021-01906, 2210968-2021-01907, 2210968-2021-01909.A manufacturing record evaluation was performed for the finished device batch number qpmdht, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What tissue was being approximated or sutured when it broke? what was being done when the sutures broke (e.G.Removal from package, during passage through tissue, during tying, post-op, etc.)? device return status/follow up? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a spinal procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/02/2021.A manufacturing record evaluation was performed for the finished device batch number qpmdht, and no non-conformances were identified.Additional h6 component code: g07002 ¿ reported condition not confirmed.Additional h-3 summary: visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that twenty-nine unopened samples of product code j683 were received for evaluation.Visual inspection of unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.The following information was requested, but unavailable: what tissue was being approximated or sutured when it broke? what was being done when the sutures broke (e.G.Removal from package, during passage through tissue, during tying, post-op, etc.)? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 04/02/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 18IN 3-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11401801
Report Number2210968-2021-01908
Device Sequence Number14236047
Product Code GAM
UDI-Device Identifier10705031042193
UDI-Public10705031042193
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberJ683H
Device Catalogue NumberJ683H
Device Lot NumberQPMDHT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1